My MSAA Community

Oh great, here we go again

Well my MRI showed a new active lesion on Aubagio. Awesome. Now I have to go on Tasabri . Ugh. So not looking forward to this. I have heard from several of you that it wasn't that bad for you which gave me hope. But I am terrified. Did you get sick from Tasabri, I mean like throw up sick? We're you tired from the medicine? Very curious about this. I hate taking any meds and this is so scary. Am JC negative bY the way. You all are so brave. I am just a big ole scaredy cat. Thanks for sharing

20 Replies
oldestnewest

jkdavid99 good morning from cloudy uk. I don't know anything about any ms meds, but I assure you that I think you are one brave person, trying these meds, let us know how you are doing and how you get on. Blessings Jimeka 🦋 🌈 🤗

6 likes
Reply

@jimeka does that mean you are not taking any DMT??

1 like
Reply

agapepilgrim no I don't take anything for ms. I am on lyrica, pramipexole, and OxyContin for Rls. 🦋 🌈

2 likes
Reply

Allergic to Lyrica and doctor won't prescribe OxyContin, just small dosage hydro one which has the affect of aspirin on me- nothing). Says I might get addicted. I said at 70 what dies it matters! Anyway after a month of people (biogen, pharmacy, neurologist, I am praying about not taking any DMTs. Been on 2 of them and MS still progressing in brain damage, why should I take anything. Such a hassle and so much expense for low income.

1 like
Reply

jkdavid99 Anyone with MS, or any serious chronic condition, that hasn't thrown in the towel is brave. Remember, medicines effect people differently so all you can do is get information from your doctor, read up on them on reputable sites and yes, ask others how it effected them so you can get an idea of its possible side effects.

Like jimeka said, "Youare one brave person".

6 likes
Reply

jkdavid99, I wish you had no need of a new DMT. But I am glad for you to have another option to try.

My dad always said, "Don't borrow trouble," which was ironic, since he was a great worrier! I won't suggest you don't worry, but I hope you can focus more on the possible positives in these early stages of a new med.

We are all cheering for you! Please keep updating us on how you're doing.

3 likes
Reply

Good morning!!!! All I can say is I too had an active lesion on my spine an my doctor told me I had to come off copaxone to start gilenya. I was sooooooooooo scared but I did my first dosage on yesterday, actually I feel OK!!!! Pray, pray, pray and pray!!!!! I know u will be OK on ur new journey!!!!!!!

3 likes
Reply

I know they can see the lesions but how do they tell if they are active?TY!

Reply

Jackiesj

Lesions are the white spots and dr can tell if they are active by the contrast they inject in to you during the MRI. The active ones light up bright. If anyone knows more please share.

1 like
Reply

I haven't taken Tysabri, but I've heard from many people who love it and hope they never have to go off it. Particularly since you are JC negative, go for it - it's considered to be one of the most effective MS drugs on the market. Rituxan and Ocrevus are the other two that a lot of people transition to (and sometimes start with) and are considered comparable to Tysabri in terms of their ability to slow or halt disease progression and reduce the occurrence of relapses. Let us know how you do and best of luck. :-)

2 likes
Reply

jkdavid99 I have been on tysabri for 18 months and I'm doing very well on it. No side effects that I've noticed. Drink a lot of water afterwards and you might notice you're a little more tired. It took about 7 doses till I noticed a real change (walking better, less spasms/stiffness everywhere). I was nervous starting this med. I'm so glad I listened to my doc. I have 3 MRIs next month. Hoping for no new lesions so I can stay on tysabri. Good luck!!

2 likes
Reply

jkdavid99 I was on Tysabri for six years and loved it! And I was JC positive. It really halted the progression of my ms while I was on it. As soon as I came off it, my ms has become an absolute nightmare, progressing at a super rapid pace. I hope you are very happy on it. I never had any bad side effects, in fact it "charged my battery" after each infusion. Kelly p.s. Let us know how you do, okay? 🙂

1 like
Reply

@amore55 why did you stop taking it? Since it helped you so much.

1 like
Reply

How come you stopped it? Best of luck to you

Reply

Been on it for 8 years and still going....

1 like
Reply

@jkdavid99 know how you feel!! I was on Aubagio for 6 months and my family said my cognitive abilities were better, etc, etc (even tho I knew better), but then I got pneumonia and was told it was from Aubagio and stop immediately. Maybe it wasn't helping anyway. Then I was on Capoxone injection, and after 6 months, got a horrific rash all over body, and had to stop Capozone. So now neurologist has ordered Ticfidera, and I am very worried about taking it!! Haven't started yet; insurance battle. What bothers me is no one has tested me for JC activity, which frustrates me! BTW, I had horible headaches and my primary care doc put me on Topamax, and I took that every night. No more headaches. I pray you have less headaches and less lesions!

1 like
Reply

Hello

I would insist on a blood test to see about jc virus. Do not leave until they give you orders for this

1 like
Reply

Just tired after 40 years of insisting on anything from doctors. I go to them for THEM to tarke care of ME. I am tired of doing my own research for answers to the problems in my body, and then they make mistakes, or wrong diagnoses or don't read the list of my medical allergies or simply fail to follow through with their responsibilities. No wonder their malpractice insurance is so high! If I made the mistakes they make when I was an accountant or paralegal, I would have been fired on the spot that day, and then not able to get another job because I made a mistake (I mean another job in my field). So, at this point I am not asking them for anything. Biogen forgot to send prescription to my pharmacy; my pharmacy forgot to follow for prior approval, now because he forgot to send required paperwork I got phone call that he is not responding for another st request and I HAVe to call doc, and start procedures from beginning becausing they reached out 3 times and won't respond!!!! Nope. Not doing it!! He makes thousands to take care of "do no harm" and save lives to his patients.? I have a stomach virus very sick ffor days and I don't have the energy to talk to anyone for 2 (except the bathroom). Biogen should refuse to dispense meds without Requiring blood work, but no they spend thousands sending out very expensively high quality paper and full color welcome packages every week this month and fail to spend money to communicate to doctors to require a blood test??? Before I could take Aubagio a TB test was taken,but no one bothered to see my records of COPD and recurring pneumonia until I got very sick and RHEN was told clinical trials showed no one with bronchial issues should take Ian's THEN he stops it! I am paying the doctors to take care of potential dangers, and I READ on my research AND from this site about the dangers of the JC virus!?? I am very sick with my stomach nvurys or flu or whatever but why should I call doctors? Either one would probably give me more meds I am allergic to. After 3 weeks and Tecfidera isn't here and now I MUST call and ask for prescription process to begin again and still neither doctor has done proper blood work to perhaps prevent death???!!! Nope, I eolll stay curled up in my bed wit my stomach ""virus" or whatever! Signing off for today!

Reply

Sorry that that is happening to you. I get it. My family doctor doesn't even touch me to find out what's wrong. It's all talk. My neurologist is better but still not real througho. Insurance Is a scam and they are only about money which is why in my opinion there will never be a cure for MS, cancer or other diseases they make too much money on. We are our best advocates. Good luck to you.

1 like
Reply

Thanks for all the responses. I am curious though. For anyone that has been on Tysabri how come you had to come off if it? If it was doing well for you why did the doctor pull you off?

Thanks so much and prayers to everyone fighting this disease.

1 like
Reply

You may also like...